Suffering

Does anyone taking a lot of aspirin? I have been using exceedrin for 30 yrs now. My doctor & insurance co will only give me rizitriptan for 18 days a month. I have been taking exceedin 3 to 5 times a day. I know am having serious problem with my stomach, kidneys, and even other parts of my body. I cant get off as I suffer so much and then cannot get rid of the migraine at all. Can anyone relate to this, do you have any answers?

9 Replies

oldestnewest
  • Hi Robsny

    That doesn't sound good. Your probably having rebound headaches if your taking that many rizatriptan a month.

    I know it's hard but 8 triptans a month is the max accordingly to neurology but easier said than done.

    Your neurologist should be helping you more.

    I was having a migraine every day, my stomach was aching and i took the decision to stop all meds including triptans.

    It was difficult and i only managed to drink water for 7 days and wrapped my head in ice but felt better after 10 days and now i changed my diet, removed sugar and drink loads of water. I've gone from 28 migraines a month and between 3-4 triptans a month which is amazing for me.

    I've suffered for 40yrs but the last 4yrs they were constant.

    It can be done . Good luck 👍

  • Cally,. Thank you for responding. I agree I am having some rebound migraines, but I believe it is to the aspirin. I have tried getting off before,. And the migraine never stops. I was told by neurologist that if he took me off everything at once I could have a stroke. He is not a good doctor. I am hoping to change insurances soon. I feel so desperate as I am distroying my stomach and kidneys. I keep praying!🙏🏻

  • I'm praying for you too ❤ i hope you het help soon.

    Have you hried a herbal doctor? They have better options and are just as qualified as regular doctors.

  • Thank you so much, you are so kind.

  • Do not go cold turkey but come off gradually! I stopped HRT suddenly and had the worse migraine for 8 days in a row. I've gone down to 1 migraine a month and take 1 Triptan. And two Naproxen Important I think is sleep and good diet vitamin B

  • I don't sleep much as I am awakened over and over throughout the night with a migraine! Every night this happens. I get up each time and take exceedrin. It works about an hour then I get up take another one. Then an hour or two later I get up and take rizitriptan. Most of the time I don't go back to sleep. I am always exhausted. I am sure lack of sleep attributes to my headaches and memory problems.

  • Robsny

    Too much aspirin (or any other painkiller) taken for a long time will certainly damage various organs, but different people may be affected differently.

    Can I ask you -

    1) What else (preventative) do you take other than painkillers? Also what type of headache you get?

    2) Have you tried giving up all wheat products (food), alcohol, red meat, cheese and introducing lots of fruits and vegetables in your diet everyday? Even though it will be hard, please try not to eat processed meat, deep fried food and too much peanuts. Also exclude Salmon, Tuna and only eat white fish. Instead of white rice, try to eat brown (whole meal) rice.

    Drinking juice / squash is also not a good idea. If you cannot drink plain water at all, perhaps try coconut water (maximum 1 litre per day) as well as plain water.

    3) Most importantly - are you able to exercise (light exercise) everyday? Even 15-30 min quick walk (each day) can help greatly.

  • Troy,. I was overwhelmed by your response. To actually receive an answer from such a caring, concerned, and informed individual means so much.

    To answer your first question regarding other pain medication. I take Sumatripan and rizitriptan when needed and aspirin in between. I also take probiotics, hoq10, fish oil, vit, B12, and sometimes magnesium. Although sometimes the magnesium cause stomach upset. I don't get much sleep as most nights I am awakened by a migraine, then ly awake waiting for the aspirin to start working and often times I have to take more aspirin and most of the time don't go back to sleep.

    I do try to watch what I eat, but I do fail a lot. I am willing to change my diet nd whatever it takes as I am very sick now. I feel like I am going to die.

    Thank you for your suggestions. If you have any more ideas you think may help, I would appreciate it.

  • No problem at all Robsny, I know how it feels when you have horrible migraine like this, so just trying to share what I know with others in case it may help !

    From what you have described, I did not see any specific migraine prophylaxis (medicine) used by most doctors.

    However, it is a very good idea to have magnesium but if you try Chelated form such as Magnesium Bisglycinate (or Glycinate ) then you should not get stomach upset from Magnesium alone. Chelated magnesium supplements are best but it has less amount of elemental magnesium as the bonding molecules are larger - but more Mg is absorbed by our body from Chelated form.

    In your list, I have not seen B2 (Riboflavin) - can you please try taking 400mg B2 everyday? This has helped many people. There were some clinical trials and it has been found that the following may work as a migraine preventative:

    1) Riboflavin 400mg /day

    2) Magnesium 600 mg /day

    3) Coenzyme Q10 150 mg /day

    I would say, please don't start Q10 yet and just stick with B2 and Mg for next 8 weeks as it takes a few weeks to notice the difference (although everyone is different). I would also request you to stop all other supplements including fish oil for this 8 weeks period - just to give these two a good chance to act. You can take over-the-counter Vitamin B-Complex if you must but no other supplements please during this 8 weeks.

    If this does not help (after 8 weeks), you must see another doctor or please ask the same doctor to prescribe Amitriptyline 25 mg and take at around 8pm every night. Amitriptyline will definitely help sleeping and also stabilise your other systems including digestive system.

    If Amitriptyline does not help (as prophylaxis) then your doctor should try Topiramate.

    If Topiramate does not help (as prophylaxis) then your doctor should try Gabapentin.

    Doctors should also try beta blockers such as propranolol or timolol (both are currently FDA approved for use in the preventative treatment of migraine).

    If nothing works, then your doctor must try Duloxetine (Cymbalta) - this is a very good migraine prophylaxis. Duloxetine has some irritating side effects and it takes at least a month to get used to.

    *** All of these need to be given 8-12 weeks period (enough time) to act before coming to any conclusion.

    Please note, Sumatriptan and Rizatriptan cannot act as preventative, these are used just to take the pain away. So, you have to convince your doctor to prescribe Amitriptyline / Propranolol etc as these are supposed to act as preventative.

    If you are unlucky, and absolutely nothing works you may try some device like Cefaly (https://www.cefaly.us) - I think you get full refund if it does not work and you return the device within 2 months.

    I hope some of these information will help you and I do hope your situtation will get better.

    Please don't forget to do light exercise everyday though :-)

    Best wishes / Troy

You may also like...